Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 512, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 5, 2012, 3:32 PM EDT for Floyd County, Harrison County, Indiana; Jefferson County, Kentucky. It was in force for 28 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2012, 3:32 PM EDT (19:32 UTC)
- Expired
- Sep 5, 2012, 4:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Floyd County, IN, Harrison County, IN, Jefferson County, KY
The radar
The Louisville radar (KLVX), 22 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 3:56 PM EDT | TSTM WND DMG | 2 Ese Pleasure Ridge Pa, KY | TREE DOWN BLOCKING HALF OF ARNOLDTOWN ROAD |
| Sep 5, 3:57 PM EDT | TSTM WND DMG | Louisville, KY | A LARGE TREE CRUSHED A CAR ON WOODBURN AVENUE. TIME ESTIMATED BASED ON RADAR. |
| Sep 5, 4:09 PM EDT | TSTM WND DMG | Louisville, KY | EIGHT INCH LIMB BLOCKING A PORTION OF TURNSTILE STREET IN PLAINVIEW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 10:37 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Sep 5, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
890
WUUS53 KLMK 051932
SVRLMK
INC043-061-KYC111-052000-
/O.NEW.KLMK.SV.W.0512.120905T1932Z-120905T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT WED SEP 5 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LOUISVILLE...
SOUTHERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 400 PM EDT
* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CORYDON...MOVING SOUTHEAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
VALLEY STATION...
SHIVELY...
PLEASURE RIDGE PARK...
CORYDON...
SEVEN SPRINGS...
LOTTICK CORNER AND ELIZABETH...
SUGAR GROVE AND FISHTOWN...
LOUISVILLE INTERNATIONAL AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3824 8569 3805 8583 3804 8587 3814 8620
3830 8611
TIME...MOT...LOC 1932Z 294DEG 25KT 3818 8605
WIND...HAIL 60MPH <.50IN
$$
RS2 follow-up statements
926
WWUS53 KLMK 051945
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT WED SEP 5 2012
INC043-061-KYC111-052000-
/O.CON.KLMK.SV.W.0512.000000T0000Z-120905T2000Z/
HARRISON IN-FLOYD IN-JEFFERSON KY-
345 PM EDT WED SEP 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHWESTERN JEFFERSON...SOUTHERN FLOYD AND EASTERN HARRISON
COUNTIES...
AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEVEN SPRINGS...MOVING
SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
LOUISVILLE...
VALLEY STATION...
SHIVELY...
PLEASURE RIDGE PARK...
SUGAR GROVE AND FISHTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3828 8592 3824 8569 3805 8583 3804 8586
3810 8607 3812 8613 3829 8605
TIME...MOT...LOC 1945Z 294DEG 25KT 3814 8594
WIND...HAIL 60MPH <.50IN
$$
RS508
WWUS53 KLMK 051957
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
357 PM EDT WED SEP 5 2012
INC043-061-KYC111-052007-
/O.EXP.KLMK.SV.W.0512.000000T0000Z-120905T2000Z/
HARRISON IN-FLOYD IN-JEFFERSON KY-
357 PM EDT WED SEP 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JEFFERSON...SOUTHERN
FLOYD AND EASTERN HARRISON COUNTIES WILL EXPIRE AT 400 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. AN ADDITIONAL SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR
DOWNTOWN LOUISVILLE AND NEW ALBANY.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3828 8592 3824 8569 3805 8583 3804 8586
3810 8607 3812 8613 3829 8605
TIME...MOT...LOC 1957Z 294DEG 25KT 3811 8584
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:32 PM EDT, 0 minutes earlier.
Area forecast discussion, Sep 5, 3:32 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 332 PM EDT WED SEP 05 2012 .Short Term (Tonight through Thursday Night)... Issued at 330 PM EDT Wed Sep 5 2012 A line of strong to severe thunderstorms continues to move southeast across the area. These storms continue to propagate southeast, aided by a shortwave and instability that has developed out ahead of the convection. A Severe Thunderstorm Watch is now in effect for the whole area. The second watch is in effect until 03Z. However, storms should be out of the area well before that time. Behind these storms, rain showers will continue off and on tonight. However, coverage should decrease overnight. Think that thunderstorms will be fairly isolated overnight, if any are able to form. A cold front will move through the area tomorrow. This front should be about on the doorstep of the CWA by 12Z tomorrow. With daytime heating, some storms will develop along the front. The best chance for storms tomorrow will likely be in central Kentucky as the front should be into this area by the time the atmosphere becomes unstable in the afternoon. Though widespread severe weather is not expected tomorrow, a few strong storms will be possible during the afternoon hours. Gusty winds would be the main threat with any strong storms that develop. Temperatures will remain warm and muggy tonight and tomorrow. Lows will drop only into the lower 70s tonight. For tomorrow, highs will top out once again in the upper 80s to around 90. With the front through the area tomorrow night, a bit cooler air will filter in. Lows will be in the mid to upper 60s. .Long Term (Friday - Wednesday)... Issued at 310 PM EDT Wed Sep 5 2012 Not much has changed from the previous discussion for Friday through Saturday as the models have a seemingly good grasp on the deep trough and associated surface cold front that sweeps through the Ohio Valley. Ensemble model data indicates anomalous 850mb temps behind the front by at least 1 standard deviation. The dynamics appear to be lining up for decent convection to fire up along a line ahead of the frontal boundary, bringing plenty of rain chances across the area. The timing of most of the precip appears to be moving through early Saturday, thereby limiting the full potential of convective instability, however, SPC has the local forecast area in a 5% severe risk area. This is for good reason as 30 to 40 knots of 0-6km shear will be on tap, an approximately 90 knot upper-level jet will be screaming overhead, and WAA will have been in place for enough time to ensure a moist, unstable atmosphere. As such, the evolution of this system will need to be monitored for the full local impacts to be realized. After the fropa, a much more seasonable airmass will settle into place as model consistency shows a strong ridge taking over the region through the remainder of the forecast period. While high temps will get into the upper 80s on Friday, highs over the weekend will only reach the mid 70s. A slow warming trend will take place through early next week, reaching the mid 80s by Wednesday. Overnight lows will be much cooler as well, generally in the 50s from Sunday morning onward. && .Aviation (18Z TAF issuance)... Issued at 100 PM EDT Wed Sep 5 2012 A line of storms that developed along an outflow boundary from overnight convection continues to approach the area. The question is how well this line of storms will hold together as it slowly sinks into the area. SDF will likely see some thunderstorms in the vicinity after 19Z or so as storms are beginning to pop up in front of the main line. BWG and LEX are a bit more in question as the storms may have a hard time maintaining their intensity as they move east. Will leave out mention from these sites now, but monitor the approaching storms. Overnight skies will become partly cloudy, though high clouds will likely remain in the area. With winds going calm once again at BWG, light fog looks likely, so will mention this. Winds will pick up tomorrow morning out of the west-southwest. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......EER Long Term........LG Aviation.........EER
Hazardous weather outlook, Sep 5, 11:10 AM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1110 AM EDT WED SEP 5 2012 INZ079-091-092-KYZ026>043-045>049-053>057-061>067-070>078-081-082- 061515- JEFFERSON IN-FLOYD IN-CLARK IN-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY- FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- 1110 AM EDT WED SEP 5 2012 /1010 AM CDT WED SEP 5 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...ESPECIALLY LATE THIS AFTERNOON INTO THIS EVENING. IF STORMS CAN MANAGE TO DEVELOP...THEY WILL BE CAPABLE OF LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS A WEAK COLD FRONT PUSHES THROUGH. GUSTY WINDS WILL BE THE MAIN THREAT FROM THE STORMS. A STRONG COLD FRONT WILL LIKELY PRODUCE THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. THESE STORMS WILL PRODUCE GUSTY WINDS AND CLOUD TO GROUND LIGHTNING AS WELL AS LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). INZ076>078-083-084-089-090-KYZ023>025-061515- ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY- 1110 AM EDT WED SEP 5 2012 /1010 AM CDT WED SEP 5 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF THUNDERSTORMS HAS DEVELOPED ALONG A BOUNDARY FORMED BY EARLIER THUNDERSTORMS IN ILLINOIS. THIS LINE OF THUNDERSTORMS WILL MOVE INTO THE AREA THIS AFTERNOON. A FEW THUNDERSTORMS MAY BE STRONG TO SEVERE THIS AFTERNOON. THE MAIN THREAT WILL BE GUSTY WINDS. SOME LARGE HAIL WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS A WEAK COLD FRONT PUSHES THROUGH. GUSTY WINDS WILL BE THE MAIN THREAT FROM THE STORMS. A STRONG COLD FRONT WILL LIKELY PRODUCE THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. THESE STORMS WILL PRODUCE GUSTY WINDS AND CLOUD TO GROUND LIGHTNING AS WELL AS LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). 13/JSD/EER
In the hours before
Special weather statement, Sep 5, 1:25 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
125 PM EDT WED SEP 5 2012
INZ076-083-051820-
DUBOIS IN-ORANGE IN-
125 PM EDT WED SEP 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS EXPECTED TO ENTER NORTHWEST DUBOIS AND
ORANGE COUNTIES WITHIN THE HOUR...
AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTHEAST TO
SOUTHWEST THROUGH WASHINGTON AND WINSLOW COUNTIES IN SOUTHWEST
INDIANA...AND MOVING SOUTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 55 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
JASPER...
PORTERSVILLE...
IRELAND AND HAYSVILLE...
MILLERSPORT...
SCARLET AND BONDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8708 3851 8698 3849 8695 3851 8694
3850 8688 3853 8684 3853 8669 3869 8669
3869 8650 3836 8685 3822 8707
TIME...MOT...LOC 1721Z 301DEG 24KT 3878 8704 3869 8713
3856 8728 3848 8740 3840 8754
MPSpecial weather statement, Sep 5, 2:20 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
220 PM EDT WED SEP 5 2012
INZ076-077-083-084-089-KYZ023-051905-
CRAWFORD IN-DUBOIS IN-HANCOCK KY-ORANGE IN-PERRY IN-WASHINGTON IN-
220 PM EDT WED SEP 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PAOLI TO 11 MILES
SOUTHWEST OF PAOLI TO 9 MILES SOUTHEAST OF JASPER TO DALE TO 12 MILES
NORTHWEST OF ROCKPORT...AND MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
TELL CITY...
PAOLI...
SALEM...
JASPER...
ENGLISH...
WOODLAWN GROVE AND LEIPSIC...
PUMPKIN CENTER AND STAMPERS CREEK...
BROMER AND CLAYSVILLE...
LIVONIA AND CAMPBELLSBURG...
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3853 8684 3853 8669 3869 8668 3869 8633
3860 8599 3842 8619 3842 8626 3836 8625
3812 8653 3785 8691 3790 8692 3790 8699
3794 8697 3794 8693 3801 8678 3810 8677
3811 8681 3820 8680 3820 8707 3829 8708
TIME...MOT...LOC 1820Z 291DEG 25KT 3861 8645 3846 8661
3827 8683 3813 8700 3799 8720
MPSpecial weather statement, Sep 5, 2:38 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
238 PM EDT WED SEP 5 2012
INZ078-079-051905-
JEFFERSON IN-SCOTT IN-
238 PM EDT WED SEP 5 2012
...STRONG THUNDERSTORM WITH HEAVY RAIN...HALF INCH HAIL...POSSIBLE
FUNNEL CLOUDS...AND 50 MPH WINDS...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCOTTSBURG...AND DRIFTING EAST AT 5 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55 MPH...ARE EXPECTED
WITH THIS STORM. THIS STORM MAY ALSO PRODUCE A FUNNEL CLOUDS.
* THIS STORM WILL ALSO IMPACT...
NEW FRANKFORT...
WOOSTER...
BLOCHER AND DEPUTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3870 8554 3869 8576 3877 8580 3882 8571
3883 8562 3885 8562 3886 8561 3886 8558
3888 8558 3888 8557
TIME...MOT...LOC 1837Z 254DEG 4KT 3874 8572
RSSpecial weather statement, Sep 5, 2:59 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 PM CDT WED SEP 5 2012
INZ089-KYZ023-024-026-051930-
BRECKINRIDGE KY-HANCOCK KY-OHIO KY-PERRY IN-
159 PM CDT WED SEP 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TELL CITY TO 5 MILES
SOUTHWEST OF HAWESVILLE TO MASONVILLE...AND MOVING EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HAWESVILLE...
HARDINSBURG...
TELL CITY...
WEBERSTOWN AND SUNNY CORNER...
HOLT AND HARDINGROVE...
STEPHENSPORT AND SAMPLE...
MYSTIC AND SUNNYDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS UP TO 50 MPH WELL BEFORE THE ARRIVAL OF ANY
RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3764 8695 3763 8692 3767 8683 3771 8687
3775 8683 3780 8683 3784 8686 3783 8690
3784 8692 3788 8690 3789 8692 3801 8677
3790 8628 3751 8681 3760 8699
TIME...MOT...LOC 1858Z 292DEG 31KT 3793 8669 3784 8680
3771 8698
MPSpecial weather statement, Sep 5, 3:15 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT WED SEP 5 2012
INZ076>078-084-089>092-KYZ024-025-051945-
BRECKINRIDGE KY-CLARK IN-CRAWFORD IN-FLOYD IN-HARRISON IN-MEADE
KY-ORANGE IN-PERRY IN-SCOTT IN-WASHINGTON IN-
315 PM EDT WED SEP 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
SALEM TO 10 MILES NORTHWEST OF CORYDON TO 13 MILES EAST OF TELL
CITY...AND MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SCOTTSBURG...
SALEM...
CORYDON...
PUMPKIN CENTER AND MANNING CROSSING...
LITTLE YORK AND CEDAR FLAT...
RHODELIA AND FRYMIRE...
LEOTA AND RAYMOND...
THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 22 AND 33.
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS UP TO 50 MPH WELL BEFORE THE ARRIVAL OF ANY
RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3882 8568 3874 8568 3873 8567 3830 8593
3790 8629 3802 8679 3836 8641 3878 8617
3877 8613 3879 8608 3877 8604 3877 8599
3876 8598 3877 8595 3876 8590 3873 8588
3881 8580 3883 8573
TIME...MOT...LOC 1914Z 274DEG 18KT 3864 8598 3832 8621
3802 8651
MPSpecial weather statement, Sep 5, 3:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
232 PM CDT WED SEP 5 2012
KYZ023>027-052000-
BRECKINRIDGE KY-GRAYSON KY-HANCOCK KY-MEADE KY-OHIO KY-
232 PM CDT WED SEP 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
HARDINSBURG TO 12 MILES EAST OF WHITESVILLE TO HARTFORD...AND MOVING
EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HARTFORD...
HARDINSBURG...
BRANDENBURG...
WEBSTER AND SANDEFUR CROSSING...
BASIN SPRING AND IRVINGTON...
BEWLEYVILLE AND GUSTON...
TOUSEY AND HILLGROVE...
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41
AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS UP TO 50 MPH BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3762 8697 3767 8683 3769 8685 3785 8666
3785 8661 3793 8656 3792 8653 3794 8650
3795 8652 3789 8629 3801 8618 3799 8607
3796 8605 3798 8603 3797 8600 3761 8632
3731 8685 3747 8713
TIME...MOT...LOC 1932Z 285DEG 25KT 3786 8640 3768 8661
3749 8689
MPThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 1:25 PM EDT | Special Weather Statement | LMK | Dubois | 55 min |
| Sep 5, 2:20 PM EDT | Special Weather Statement | LMK | Crawford, Dubois, Orange, Perry, Washington | 45 min |
| Sep 5, 2:38 PM EDT | Special Weather Statement | LMK | Scott | 27 min |
| Sep 5, 2:38 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Harrison, Perry | 32 min |
| Sep 5, 3:04 PM EDT | Areal Flood Advisory | LMK | Jefferson, Scott | 116 min |
| Sep 5, 3:15 PM EDT | Special Weather Statement | LMK | Crawford, Harrison, Perry, Scott, Washington | 30 min |
| Sep 5, 3:42 PM EDT | Special Weather Statement | LMK | Clark, Floyd | 43 min |
| Sep 5, 3:48 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd | 32 min |
| Sep 5, 4:04 PM EDT | Areal Flood Advisory | LMK | Clark, Floyd, Harrison | 116 min |
| Sep 5, 2:59 PM EDT | Special Weather Statement | LMK | Hancock | 31 min |
| Sep 5, 3:32 PM EDT | Special Weather Statement | LMK | Breckinridge, Meade, Ohio | 28 min |
| Sep 5, 3:58 PM EDT | Special Weather Statement | LMK | Bullitt, Butler, Grayson, Hardin, Meade, Ohio | 47 min |
| Sep 5, 4:17 PM EDT | Special Weather Statement | LMK | Henry, Oldham, Shelby, Trimble | 28 min |
| Sep 5, 4:31 PM EDT | Special Weather Statement | LMK | Larue, Nelson, Spencer, Washington | 29 min |
| Sep 5, 4:36 PM EDT | Special Weather Statement | LMK | Anderson, Franklin, Henry, Shelby | 29 min |
| Sep 5, 4:37 PM EDT | Special Weather Statement | LMK | Edmonson, Hart, Logan, Warren | 28 min |
| Sep 5, 4:47 PM EDT | Tornado Warning | LMK | Shelby | 18 min |
| Sep 5, 5:04 PM EDT | Special Weather Statement | LMK | Anderson, Franklin, Scott, Woodford | 46 min |
| Sep 5, 5:07 PM EDT | Special Weather Statement | LMK | Green, Larue, Marion, Nelson, Washington | 28 min |
| Sep 5, 5:11 PM EDT | Special Weather Statement | LMK | Edmonson, Hart, Logan, Warren | 29 min |
| Sep 5, 5:14 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Woodford | 31 min |
| Sep 5, 5:33 PM EDT | Areal Flood Advisory | LMK | Bourbon | 117 min |
| Sep 5, 5:40 PM EDT | Special Weather Statement | LMK | Bourbon, Fayette, Jessamine, Scott | 45 min |
| Sep 5, 5:47 PM EDT | Special Weather Statement | LMK | Adair, Allen, Barren, Metcalfe, Monroe, Russell and 1 more | 43 min |
| Sep 5, 5:53 PM EDT | Special Weather Statement | LMK | Boyle, Casey, Garrard, Lincoln, Madison, Mercer and 1 more | 42 min |
| Sep 5, 6:21 PM EDT | Special Weather Statement | LMK | Nicholas | 29 min |
| Sep 5, 6:34 PM EDT | Special Weather Statement | LMK | Madison | 31 min |
| Sep 5, 7:02 PM EDT | Flash Flood Warning | LMK | Madison | 58 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.